Florida, 2015Damaging Winds in Florida, July 4, 2015
July 4, 2015 · NWS JAX · 5 events in 3 counties and zones
Sea breezes pushed inland through the day over a moist and unstable airmass. During the afternoon and evening short wave trough energy passed over the area from the WSW.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sea breezes pushed inland through the day over a moist and unstable airmass. During the afternoon and evening short wave trough energy passed over the area from the WSW. Strong to severe storms developed which produced gusty winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 4, 8:03 AM EST, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 4, 8:03 AM EST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 AM EDT SAT JUL 4 2015
.UPDATE...CONVECTION GETTING AN EARLY START ALONG THE NE GULF
COAST THIS MORNING DUE TO MOIST AND UNSTABLE AIR INTERACTING
WITH AN UPPER DEFORMATION ZONE. MSAS ANALYSIS INDICATING LOW
LEVEL RIDGE AXIS ACROSS THE FORECAST AREA. WILL HAVE SCATTERED
STORMS DEVELOP WITH THE GULF COAST SEABREEZE BY MID DAY AND
PUSHING INLAND ACROSS NE FL DURING THE AFTERNOON. SOME STORMS MAY
BE STRONG ESP JUST WEST OF I-95 WHERE SEABREEZES AND OTHER
OUTFLOWS MERGE. SMALL SUBSIDENCE AREA ACROSS SE GA WILL TEND TO
INHIBIT CONVECTION THERE INITIALLY...BUT EXPECTING SCATTERED
STORMS THERE BY LATE AFTERNOON AS THE SUBSIDENCE WANES. TEMPS/POPS
ON TRACK.
&&
.AVIATION...WILL CONTINUE WITH TEMPO GROUPS FOR TS AT GNV BETWEEN
17Z- 19Z AND VQQ BETWEEN 19Z-21Z WHERE BEST CHANCE OF STORMS WILL
BE AS THE SEABREEZES PUSH INLAND. WILL CONTINUE WITH VCTS AT OTHER
TERMINALS BETWEEN 19Z-00Z BUT AMENDMENTS FOR TS MAY BE NEEDED.
&&
.MARINE...NO HEADLINES. WINDS BECOMING SOUTH 10 TO 15 KNOTS THIS
AFTERNOON (SSE ALONG THE IMMEDIATE COAST WITH THE SEABREEZE).
SEAS 2 TO 4 FEET.
RIP CURRENTS: MODERATE RISK ALONG THE NE FL COAST DUE TO AN
EASTERLY GROUNDSWELL AND DEVELOPING ONSHORE FLOW WITH THE
SEABREEZE THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 94 72 92 71 / 30 40 60 40
SSI 90 76 85 76 / 20 40 50 50
JAX 93 74 90 72 / 40 30 60 50
SGJ 90 74 86 75 / 40 30 50 40
GNV 93 71 91 72 / 60 30 60 30
OCF 93 73 91 72 / 60 20 60 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
PP/ZA
Hazardous weather outlook, Jul 4, 3:56 AM EST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
456 AM EDT SAT JUL 4 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-050930-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
456 AM EDT SAT JUL 4 2015
...SCATTERED STORMS THIS AFTERNOON AND EVENING...
...MODERATE RISK FOR RIP CURRENTS NORTHEAST FLORIDA BEACHES...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE FORECAST THIS AFTERNOON AND EVENING
WITH SLIGHTLY HIGHER COVERAGE OF STORMS POSSIBLE ACROSS MARION...
PUTNAM...CLAY AND BRADFORD COUNTIES. LOCALLY GUSTY WINDS OF 40 TO
60 MPH AND FREQUENT LIGHTNING ARE THE MAIN HAZARDS WITH STRONGER
STORMS. STORMS WILL DECREASE IN COVERAGE BY LATE EVENING. STORM
CELL MOTION WILL BE NORTHEAST AT 15 MPH.
THERE IS A MODERATE RISK FOR RIP CURRENTS FOR NORTHEAST FLORIDA
BEACHES TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST FOR SUNDAY THROUGH
MID WEEK MAINLY IN THE AFTERNOON AND EVENING HOURS. THE BEST CHANCES
WILL BE MAINLY OVER INLAND AREAS. A FEW STRONG TO BRIEFLY SEVERE
THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AND CAPABLE OF PRODUCING
STRONG GUSTY WINDS UP TO 60 MPH...FREQUENT LIGHTNING STRIKES...AND
HEAVY DOWNPOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 4, 10:50 AM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EDT SAT JUL 4 2015
FLZ036-041630-
ALACHUA FL-
1150 AM EDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA COUNTY UNTIL
1230 PM EDT...
AT 1150 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER EAST BRONSON...OR OVER BRONSON...MOVING NORTHEAST AT 20 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...ARCHER...UNIVERSITY OF FLORIDA AND MICANOPY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2948 8255 2954 8256 2954 8264 2973 8243
2952 8223 2948 8229
TIME...MOT...LOC 1550Z 229DEG 15KT 2944 8259
PETERSONSpecial weather statement, Jul 4, 11:41 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1241 PM EDT SAT JUL 4 2015
FLZ031-036-041730-
ALACHUA FL-BRADFORD FL-
1241 PM EDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRADFORD AND CENTRAL
ALACHUA COUNTIES UNTIL 130 PM EDT...
AT 1240 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER UNIVERSITY OF FLORIDA...OR NEAR GAINESVILLE...MOVING NORTH AT 20
MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...ALACHUA...GAINESVILLE AIRPORT...UNIVERSITY OF
FLORIDA...NEWNANS LAKE...ROCHELLE...NEWBERRY...WALDO...MICANOPY...
HAMPTON...LA CROSSE AND BROOKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2961 8263 2994 8248 2993 8247 2993 8245
2992 8242 2993 8241 2992 8239 2993 8236
2994 8235 2989 8210 2949 8225
TIME...MOT...LOC 1640Z 191DEG 17KT 2961 8234
PETERSONSpecial weather statement, Jul 4, 11:47 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1247 PM EDT SAT JUL 4 2015
FLZ031-032-036-037-041730-
ALACHUA FL-BRADFORD FL-CLAY FL-PUTNAM FL-
1247 PM EDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM...BRADFORD...
ALACHUA AND SOUTHWESTERN CLAY COUNTIES UNTIL 130 PM EDT...
AT 1246 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GAINESVILLE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...STARKE...INTERLACHEN...KEYSTONE HEIGHTS...MELROSE...
ALACHUA...HIGH SPRINGS...HAWTHORNE...ARCHER...MELROSE LANDING...LAKE
GENEVA...KINGSLEY...CROSS CREEK...UNIVERSITY OF FLORIDA...CAMP
BLANDING...ORANGE HEIGHTS...NEW RIVER...GAINESVILLE AIRPORT...SAMPSON
AND NEWNANS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2949 8222 2948 8248 2979 8265 3007 8203
2986 8191 2951 8191 2951 8194 2950 8197
2950 8200 2947 8220
TIME...MOT...LOC 1646Z 238DEG 20KT 2967 8237
ALLENSpecial weather statement, Jul 4, 12:31 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
131 PM EDT SAT JUL 4 2015
FLZ031-032-041815-
BRADFORD FL-CLAY FL-
131 PM EDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BRADFORD AND CLAY
COUNTIES UNTIL 215 PM EDT...
AT 130 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KINGSLEY...OR NEAR STARKE...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
ORANGE PARK...STARKE...KEYSTONE HEIGHTS...MIDDLEBURG...KINGSLEY...
OAKLEAF PLANTATION...CAMP BLANDING...DOCTORS INLET...FLEMING
ISLAND...SAMPSON...LAKESIDE...BELLAIR-MEADOWBROOK TERRACE...PENNEY
FARMS...LAWTEY...HAMPTON AND ASBURY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2995 8180 2978 8199 2978 8208 2981 8212
2983 8214 2984 8217 2989 8224 3019 8197
3019 8175 3013 8168 3009 8168
TIME...MOT...LOC 1730Z 219DEG 24KT 2998 8202
ALLENThunderstorm Wind, Clay
- When
- July 4, 12:55 PM EST
- Where
- Clay County, 1.2 mi W of Mill Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.050, -81.900
Trees and power lines were blown down. Power outages resulted. The time of the event was based on radar.
Thunderstorm Wind, Bradford
- When
- July 4, 1:48 PM EST
- Where
- Bradford County, 2.74 mi SE of Lawtey
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.020, -82.050
Numerous power lines were damaged near County Road 225 and County Road 229. The cost of damage was unknown, but estimated for the event to be included in Storm Data.
Thunderstorm Wind, Bradford
- When
- July 4, 1:48 PM EST
- Where
- Bradford County, 0.91 mi SE of Lawtey
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 30.040, -82.070
Power lines were blown down at County Road 220 and Highway 301. The cost of damage was estimated for the event to be included in Storm Data.
Thunderstorm Wind, Marion
- When
- July 4, 3:24 PM EST
- Where
- Marion County, 2.41 mi E of Silver Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.220, -82.010
Trees were blown down on NW Highway 315.
Thunderstorm Wind, Marion
- When
- July 4, 3:35 PM EST
- Where
- Marion County, 0.6 mi E of Silver Spgs Airpark
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.220, -82.060
Numerous trees were blown down near Silver Spring Shores.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in New Mexico, July 4, 20151 death · $550,000 · 56 kt wind · 3 events
- Heavy Rain in West Virginia, July 4, 20151 death · 1 event
- Rip Current in Texas, July 4, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, July 4, 2015$230,000 · 3 in hail · 17 events
- Damaging Winds and Lightning Strike in Louisiana, July 4, 20156 injured · $13,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Montana, July 4 to 5, 2015$80,000 · 1 in hail · 10 events
- Lightning Strike in Texas, July 4, 2015$30,000 · 1 event
- Flash Flooding and Flooding in Kentucky, July 4 to 5, 2015$21,000 · 8 events
- Damaging Winds in Alabama, July 4, 2015$22,000 · 52 kt wind · 4 events
- Flash Flood and Hail in South Dakota, July 4 to 5, 2015$17,000 · 2.5 in hail · 8 events
- Damaging Winds in Louisiana, July 4 to 5, 2015$16,000 · 53 kt wind · 9 events
- High Surf in Hawaii, July 4 to 8, 201516 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593020, 593039, 593042, 593044, 593046.